Texas, 2006Dust Storm and Damaging Winds in Texas, June 22, 2006
June 22, 2006 · NWS LUB · 13 events in 9 counties and zones
June 22 Severe Thunderstorm Event Summary: A large complex of severe thunderstorms erupted over the central South Plains of west Texas during the afternoon and evening hours of the 22nd. The storms produced severe winds that damaged structures and downed power lines.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $740,000
- Crop damage
- $1.5 million
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
June 22 Severe Thunderstorm Event Summary: A large complex of severe thunderstorms erupted over the central South Plains of west Texas during the afternoon and evening hours of the 22nd. The storms produced severe winds that damaged structures and downed power lines. The most significant damage occurred in northeastern Lubbock County, where thunderstorm winds caused damage to the Children's Home of Lubbock. The facility was damaged for the second time in less than twenty-four hours by severe winds. Fortunately, administrators at the facility took pro-active measures upon hearing severe weather warnings, and moved all of the resident children and staff into storm shelters. No injuries were reported. Electrical outages also were widespread across the central South Plains, with reports of downed utility lines and poles common.Outflow from the convective complex generated a haboob that caused high-end weather impacts over the southwestern half of the South Plains. Blowing dust reduced visibilities to near zero across a widespread area covering four counties, and contributed to at least twelve auto-accidents along a portion of U.S. Highway 62/82 between Lubbock and Brownfield. One motorist was killed, and fifteen others were injured. The haboob also was responsible for massive agricultural losses, as wind-driven dust "burned" young cotton crops. Total event damages were estimated to exceed $2.2 million.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 22, 1:37 PM CST, 41 minutes earlier.
Area forecast discussion, Jun 22, 1:37 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
237 PM CDT THU JUN 22 2006
.SHORT TERM...
CONVECTIVE DEVELOPMENT RAPIDLY FORMED DURG PAST HR ALONG OUTFLOW
BNDRY WHICH EXTENDS ALONG CAPROCK ESCARPMENT FROM EAST OF HAPPY TO
WHITE RIVER LAKE. OTHER STORMS ARE ALSO IGNITING FM MULESHOE TO
LITTLEFIELD. MAIN FOCUS WILL CONTINUE TO BE NR THE OUTFLOW BNDRY
NEXT FEW HRS WITH STRONGER STORMS POSSIBLY CONTAINING 1/2 TO 1 INCH
HAIL AND STRONG GUSTS NR 50 MPH. IN ADDITION...WILL HAVE TO WATCH
FOR HEAVY RAINS/MINOR FLOODING BECOMING A CONCERN AS PWATS ARE NR
1.50 INCHES IN THIS JUICED UP AIRMASS.
FORECAST CONFIDENCE FOR MCS TO AFFECT THE CWA TONIGHT HAS INCREASED
WITH MODEL CONTINUITY AND SCT STORMS HAVING ALREADY FIRED ALONG
SANGRE DE CRISTO RANGE. THESE STORMS WILL TURN SOUTHEAST AS THE
EVENING PROGRESSES AND CONGEAL INTO A MATURE MCS. MAIN THREAT WILL
BE INITIAL OUTFLOW AHEAD OF COMPLEX WITH WINDS NR SEVERE LEVELS.
EVENING/NIGHT SHIFT WILL ALSO NEED TO WATCH FOR STRONG WINDS IN WAKE
OF COMPLEX...AS MESO HIGH STRENGTHENS. HOPEFULLY...THIS SYSTEM WILL
FINALLY PROVIDE WIDESPREAD BENEFICIAL RAINS.
MCS SHOULD BE SLOWLY DISSIPATING BY SUNRISE WITH SHOWERS/STORMS
ENDING SHORTLY AFTER OVER THE SOUTHERN CWA. ABUNDANT CLOUD COVER AND
LOW LEVEL MOISTURE FOR AT LEAST THE FIRST HALF OF FRIDAY WILL AIDE
IN HIGH TEMPS ONLY IN THE MID 80S FOR MOST LOCATIONS.
.LONG TERM...
PERSISTENT NORTHWESTERLY FLOW ALOFT WILL DOMINATE THE COMING WEEK AS
HIGH PRESSURE ALOFT BUILDS STRONGLY OVER THE GREAT BASIN AND MOJAVE
DESERT. MOIST LOW LEVEL EAST-SOUTHEASTERLY FLOW SHOULD COMPLIMENT
WITH CONSISTENT SIGNALS FOR WEAKNESSES DROPPING DOWN THE BACKSIDE OF
THE RIDGE INITIATING THUNDERSTORMS IN THE VICINITY...MOSTLY OVER
HIGHER TERRAIN SOMEWHERE TO OUR WEST OR NORTHWEST MOVING SOUTHEAST
AND SOUTH DURING OVERNIGHT HOURS. ALTHOUGH THE SET-UP PATTERN IS
SYNOPTIC SCALE AND SOMEWHAT PREDICTABLE...THE REAL WEATHER WILL BE
DOMINATED BY SMALL MESO-SCALE EVENTS THAT ARE HIGHLY UNPREDICTABLE
MORE THAN A DAY OR TWO OUT.
FOCUSING INITIALLY ON POTENTIAL FOR NEXT CONVECTIVE EVENT FRIDAY
NIGHT...WE ARE SEEING SOME CONSISTENCY IN SHOWING RIDGE BULGING OUT
A BIT EAST CAUSING MORE NORTH-NORTHWEST FLOW AND ALSO INITIATION
OVER LEFT-OVER BOUNDARY VICINITY OF THE SOUTHERN FORECAST AREA
FOLLOWING WHAT SHOULD BE AN ACTIVE EVENT LATER TONIGHT. THIS MAKES
SENSE AND PREVIOUS TRENDS WERE RETAINED. LATER...ALTHOUGH FLOW ALOFT
MAY HOLD MORE NORTHERLY THAN WESTERLY COMPONENT...CONFIDENCE LESSENS
AGAIN IN THE DETAILED REAL WEATHER. LATEST RUNS...FOR EXAMPLE...NOW
SHOWING A WEAK UPPER LEVEL LOW REFLECTED OVER SOUTHERN HIGH PLAINS.
THEREFORE...ALSO LITTLE REASON TO DIVERGE FROM THE PREVIOUS FORECAST
LATER IN THE EXTENDED.
IF THIS TURNS INTO A NORMAL SUMMER WESTERN RIDGE PATTERN...WE WOULD
EXPECT THE RIDGE TO EVENTUALLY BULGE NORTHWARD OUT ACROSS THE FAR WEST
AND THEN ROCKIES BEFORE BENDING OUT ACROSS THE HIGH PLAINS LATE NEXT
WEEK OR NEXT WEEKEND. THIS IS SUGGESTED BY THE LONG TERM GFS AND
ALSO BY A NUMBER OF DAYS CONSISTENT ENSEMBLE FORECASTS. THUS...
PERHAPS A DRYING AND WARMING WOULD BE CALLED FOR BEYOND DAY SEVEN.
UNTIL THEN...A PERSISTENT CHANCE OF THUNDERSTORMS WILL CONTINUE WITH
MODERATION IN THE TEMPERATURES FOR A CHANGE. MCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 63 85 63 92 / 80 30 30 10
TULIA 64 85 63 90 / 80 30 30 10
PLAINVIEW 65 86 66 88 / 80 30 30 10
LEVELLAND 65 87 66 90 / 70 40 30 10
LUBBOCK 67 87 67 90 / 70 50 30 10
BROWNFIELD 68 88 66 90 / 60 50 40 20
CHILDRESS 68 87 68 91 / 80 50 20 10
SPUR 68 87 67 92 / 70 60 30 20
ASPERMONT 70 89 69 94 / 70 60 40 20
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21/05
Hazardous weather outlook, Jun 22, 10:24 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1124 AM CDT THU JUN 22 2006
TXZ021>044-231630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1124 AM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
CONVECTIVE
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE REGION. THUNDERSTORMS ARE EXPECTED TO INCREASE
IN COVERAGE THIS AFTERNOON AND EVENING. THE MAIN FOCUS FOR
DEVELOPMENT WILL OCCUR ALONG AND NORTH OF AN OUTFLOW BOUNDARY THAT
WILL BE LOCATED FROM NEAR DIMMITT TO MATADOR TO PADUCAH.
ELSEWHERE...ABUNDANT LOW LEVEL MOISTURE AND DAYTIME HEATING WILL
RESULT IN AN INCREASINGLY UNSTABLE ATMOSPHERE THIS AFTERNOON WITH
ISOLATED TO SCATTERED THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY SEVERE WEATHER THREAT. HOWEVER...GIVEN A VERY
MOIST AIRMASS AND SLOW MOVEMENT OF ANY STORMS...TORRENTIAL
RAINFALL MAY OCCUR WITH THE STRONGER STORMS AND PRODUCE LOCALIZED
FLOODING OF LOW LYING AREAS.
LATER THIS EVENING...AN ORGANIZED COMPLEX OF THUNDERSTORMS IS
EXPECTED TO MOVE FROM NORTHEAST NEW MEXICO TOWARD THE SOUTHERN
PANHANDLE. THIS COMPLEX OF STORMS MAY PRESENT A THREAT OF DAMAGING
WINDS...MAINLY OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE
NORTHERN ROLLING PLAINS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM COMPLEXES WILL BE POSSIBLE MAINLY DURING THE EVENING
AND OVERNIGHT HOURS FOR MOST OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 22, 1:40 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
240 PM CDT THU JUN 22 2006
TXZ027-222015-
BAILEY TX-
240 PM CDT THU JUN 22 2006
...STRONG THUNDERSTORM ACROSS BAILEY COUNTY...
AT 234 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MULESHOE...MOVING EAST AT 5
MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Thunderstorm Wind, Crosby
- When
- June 22, 2:18 PM CST to 2:45 PM CST
- Where
- Crosby County, 13 mi NE of Crosbyton
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $20,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.800, -101.083
A complex of convection produced widespread strong to severe winds over the central and southern South Plains region of west Texas during the afternoon hours of the 22nd. The public initially reported thunderstorm wind gusts that were estimated to exceed 60 MPH in rural portions of northeastern Crosby County at 14:18 CST. By 14:23 CST, local law enforcement officials had reported that numerous utility poles and wires had been blown down along Farm to Market Road 651, and that electricity outages were widespread in the vicinity of Ralls and Crosbyton. Severe thunderstorm winds were observed to continue eastward over northern Crosby County during the next twenty minutes. At 14:45 CST the West Texas Mesonet site near Ralls recorded a gust up to 61 MPH. No additional damage was reported.
Thunderstorm Wind, Lubbock
- When
- June 22, 2:40 PM CST to 3:00 PM CST
- Where
- Lubbock County, 1 mi SW of Idalou
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.650, -101.700
Severe thunderstorm winds caused damage at the Lubbock Children's Home near Idalou. This occurred less than twenty-four hours after the facility suffered extensive damage from high winds during the late evening hours of the 21st. Several additional large trees were uprooted, and an outbuilding was destroyed. The administrators at the Lubbock Children's Home reported that all of the resident children and staff were sent to underground storm shelters before the storm struck. No injuries were reported. A severe wind gust up to 60 MPH was recorded by a West Texas Mesonet site in northern Lubbock County as the storms continued to propagate west-southwestward.
Dust Storm, Lubbock
- When
- June 22, 2:50 PM CST to 4:45 PM CST
- Where
- Lubbock forecast zone
- Property damage
- $20,000
- Crop damage
- $200,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.610, -101.820 (the zone’s center; the record gives no point)
A severe dust storm affected much of the southwestern South Plains of west Texas during the afternoon and early evening of the 22nd. The dust storm was a classic haboob, characterized by a visually dramatic and densely whirling wall of dust. The haboob was associated with a strong outflow boundary that propagated southwestward from a complex of severe storms over the central portions of the South Plains. Winds associated with the outflow were generally sustained in the 30 MPH range, with a peak wind gust measured by the West Texas Mesonet of 54 MPH. Dust storm conditions were reported over the five county area of Lubbock, Hockley, Terry, Yoakum, and Lynn Counties, however, radar and satellite imagery suggests that the effects of the haboob were widespread over the western and southern portions of the greater South Plains region.Visibilities in blowing dust were reduced to zero along U.S. Highway 62/82 southwest of Lubbock. At least twenty-seven multi-vehicle accidents were reported between Ropesville and Brownfield. An elderly man was killed when his vehicle impacted the rear of a jack-knifed tractor-trailer. Fifteen other motorists were injured in the series of chain collisions (fatality and injuries were deemed as "indirect" per National Weather Service Directive 10-1605). The fatality accident occurred at 15:50 CST approximately five miles northeast of Brownfield.In addition, the haboob destroyed an estimated 10,000 acres of cotton across the southwestern South Plains, as wind-driven dust reportedly "burned" the young cotton plants, stripping leaves off of the already drought-stressed plants.
Dust Storm, Hockley
- When
- June 22, 2:50 PM CST to 4:45 PM CST
- Where
- Hockley forecast zone
- Property damage
- $100,000
- Crop damage
- $200,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.608, -102.343 (the zone’s center; the record gives no point)
A severe dust storm affected much of the southwestern South Plains of west Texas during the afternoon and early evening of the 22nd. The dust storm was a classic haboob, characterized by a visually dramatic and densely whirling wall of dust. The haboob was associated with a strong outflow boundary that propagated southwestward from a complex of severe storms over the central portions of the South Plains. Winds associated with the outflow were generally sustained in the 30 MPH range, with a peak wind gust measured by the West Texas Mesonet of 54 MPH. Dust storm conditions were reported over the five county area of Lubbock, Hockley, Terry, Yoakum, and Lynn Counties, however, radar and satellite imagery suggests that the effects of the haboob were widespread over the western and southern portions of the greater South Plains region.Visibilities in blowing dust were reduced to zero along U.S. Highway 62/82 southwest of Lubbock. At least twenty-seven multi-vehicle accidents were reported between Ropesville and Brownfield. An elderly man was killed when his vehicle impacted the rear of a jack-knifed tractor-trailer. Fifteen other motorists were injured in the series of chain collisions (fatality and injuries were deemed as "indirect" per National Weather Service Directive 10-1605). The fatality accident occurred at 15:50 CST approximately five miles northeast of Brownfield.In addition, the haboob destroyed an estimated 10,000 acres of cotton across the southwestern South Plains, as wind-driven dust reportedly "burned" the young cotton plants, stripping leaves off of the already drought-stressed plants.
Dust Storm, Terry
- When
- June 22, 2:50 PM CST to 4:45 PM CST
- Where
- Terry forecast zone
- Property damage
- $500,000
- Crop damage
- $600,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.174, -102.335 (the zone’s center; the record gives no point)
A severe dust storm affected much of the southwestern South Plains of west Texas during the afternoon and early evening of the 22nd. The dust storm was a classic haboob, characterized by a visually dramatic and densely whirling wall of dust. The haboob was associated with a strong outflow boundary that propagated southwestward from a complex of severe storms over the central portions of the South Plains. Winds associated with the outflow were generally sustained in the 30 MPH range, with a peak wind gust measured by the West Texas Mesonet of 54 MPH. Dust storm conditions were reported over the five county area of Lubbock, Hockley, Terry, Yoakum, and Lynn Counties, however, radar and satellite imagery suggests that the effects of the haboob were widespread over the western and southern portions of the greater South Plains region.Visibilities in blowing dust were reduced to zero along U.S. Highway 62/82 southwest of Lubbock. At least twenty-seven multi-vehicle accidents were reported between Ropesville and Brownfield. An elderly man was killed when his vehicle impacted the rear of a jack-knifed tractor-trailer. Fifteen other motorists were injured in the series of chain collisions (fatality and injuries were deemed as "indirect" per National Weather Service Directive 10-1605). The fatality accident occurred at 15:50 CST approximately five miles northeast of Brownfield.In addition, the haboob destroyed an estimated 10,000 acres of cotton across the southwestern South Plains, as wind-driven dust reportedly "burned" the young cotton plants, stripping leaves off of the already drought-stressed plants.
Dust Storm, Lynn
- When
- June 22, 2:50 PM CST to 4:45 PM CST
- Where
- Lynn forecast zone
- Property damage
- $20,000
- Crop damage
- $500,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.177, -101.816 (the zone’s center; the record gives no point)
A severe dust storm affected much of the southwestern South Plains of west Texas during the afternoon and early evening of the 22nd. The dust storm was a classic haboob, characterized by a visually dramatic and densely whirling wall of dust. The haboob was associated with a strong outflow boundary that propagated southwestward from a complex of severe storms over the central portions of the South Plains. Winds associated with the outflow were generally sustained in the 30 MPH range, with a peak wind gust measured by the West Texas Mesonet of 54 MPH. Dust storm conditions were reported over the five county area of Lubbock, Hockley, Terry, Yoakum, and Lynn Counties, however, radar and satellite imagery suggests that the effects of the haboob were widespread over the western and southern portions of the greater South Plains region.Visibilities in blowing dust were reduced to zero along U.S. Highway 62/82 southwest of Lubbock. At least twenty-seven multi-vehicle accidents were reported between Ropesville and Brownfield. An elderly man was killed when his vehicle impacted the rear of a jack-knifed tractor-trailer. Fifteen other motorists were injured in the series of chain collisions (fatality and injuries were deemed as "indirect" per National Weather Service Directive 10-1605). The fatality accident occurred at 15:50 CST approximately five miles northeast of Brownfield.In addition, the haboob destroyed an estimated 10,000 acres of cotton across the southwestern South Plains, as wind-driven dust reportedly "burned" the young cotton plants, stripping leaves off of the already drought-stressed plants.
Dust Storm, Yoakum
- When
- June 22, 2:50 PM CST to 4:45 PM CST
- Where
- Yoakum forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.173, -102.828 (the zone’s center; the record gives no point)
A severe dust storm affected much of the southwestern South Plains of west Texas during the afternoon and early evening of the 22nd. The dust storm was a classic haboob, characterized by a visually dramatic and densely whirling wall of dust. The haboob was associated with a strong outflow boundary that propagated southwestward from a complex of severe storms over the central portions of the South Plains. Winds associated with the outflow were generally sustained in the 30 MPH range, with a peak wind gust measured by the West Texas Mesonet of 54 MPH. Dust storm conditions were reported over the five county area of Lubbock, Hockley, Terry, Yoakum, and Lynn Counties, however, radar and satellite imagery suggests that the effects of the haboob were widespread over the western and southern portions of the greater South Plains region.Visibilities in blowing dust were reduced to zero along U.S. Highway 62/82 southwest of Lubbock. At least twenty-seven multi-vehicle accidents were reported between Ropesville and Brownfield. An elderly man was killed when his vehicle impacted the rear of a jack-knifed tractor-trailer. Fifteen other motorists were injured in the series of chain collisions (fatality and injuries were deemed as "indirect" per National Weather Service Directive 10-1605). The fatality accident occurred at 15:50 CST approximately five miles northeast of Brownfield.In addition, the haboob destroyed an estimated 10,000 acres of cotton across the southwestern South Plains, as wind-driven dust reportedly "burned" the young cotton plants, stripping leaves off of the already drought-stressed plants.
Thunderstorm Wind, Lubbock
- When
- June 22, 3:00 PM CST
- Where
- Lubbock County, 2 mi NE of Slaton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.450, -101.633
The West Texas Mesonet site near Slaton additionally measured a severe thunderstorm wind gust as a complex of storms affected portions of Lubbock County. No damage was reported in the Slaton vicinity.
Thunderstorm Wind, Garza
- When
- June 22, 3:25 PM CST to 4:22 PM CST
- Where
- Garza County, Post
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $30,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.183, -101.383
Damaging winds spread southward over Garza County as a large complex of severe thunderstorms impacted the area during the late afternoon hours on the 22nd. Storm spotters initially estimated wind gusts up to 70 MPH in Post at 15:23 CST. By 15:25 CST, local authorities reported that many large trees and utility lines had been blown down in the city. The Texas Tech West Texas Mesonet observations indicated peak gusts to 73 MPH in the vicinity. The severe winds began to affect the Lake Alan Henry area by 16:10 CST, when a gust of 69 MPH was recorded by the West Texas Mesonet near the lake. Severe thunderstorm winds intermittently gusted to near 70 MPH at the lake until 16:22 CST. A local newspaper additionally reported that some minor structural damage also occurred in Post. No injuries were reported.
Thunderstorm Wind, Garza
- When
- June 22, 4:15 PM CST
- Where
- Garza County, 5 mi SSW of Graham Chapel
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.083, -101.500
As the convective complex propagated southward over Garza County, additional severe gusts were recorded by the West Texas Mesonet site near Graham. No damage was reported.
Thunderstorm Wind, Lynn
- When
- June 22, 4:15 PM CST
- Where
- Lynn County, 1 mi N of Odonnell
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.983, -101.833
The West Texas Mesonet site near O' Donnell recorded a severe thunderstorm wind gust of 61 MPH. The winds were accompanied by blowing dust that restricted visibilities to near zero.
Thunderstorm Wind, Lamb
- When
- June 22, 10:10 PM CST
- Where
- Lamb County, 6 mi S of Olton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.100, -102.133
A severe thunderstorm wind gust of 60 MPH was measured by the West Texas Mesonet site near Olton.
Thunderstorm Wind, Hale
- When
- June 22, 10:40 PM CST
- Where
- Hale County, 5 mi ENE of Abernathy
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.867, -101.767
A severe thunderstorm wind gust of 60 MPH was measured by the West Texas Mesonet site near Abernathy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 22, 2006$225,000 · 61 kt wind · 2 events
- Damaging Winds in Oklahoma, June 22, 2006$110,000 · 64 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515560, 5515561, 5515694, 5515767, 5515832, 5515833, 5515899, 5515618, 5515619, 5515620, 5515621, 5515622, 5515623.